MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIATORR® TIPS ENDOPROSTHESIS WITH CONTROLLED EXPANSION; SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS

W. L. GORE & ASSOCIATES, INC. GORE® VIATORR® TIPS ENDOPROSTHESIS WITH CONTROLLED EXPANSION; SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS
Catalog Number PTB8106275
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Unspecified Vascular Problem (4441)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the physician selected a gore® viatorr® tips endoprosthesis with controlled expansion (viatorr®) for a transjugular intrahepatic portosystemic shunt procedure.During the procedure the device failed to deploy.Reportedly, the uncovered portion of the device was uncovered from the sheath, and when the deployment string was pulled, the device bowed with tension and would not deploy.It appeared the wire was kinked and had possibly lost some of its strength.An amplatzer guidewire was used, size not known.The sheath information is unknown.Another viatorr® of the same size was used to complete the procedure, which the patient tolerated.
 
Additional Manufacturer Narrative
The device was returned for engineering analysis with the delivery system contained within the introducer sheath and the endoprosthesis partially deployed.The zipper was slightly bunched for the most distal knot rows, but no abnormalities were noted that would prevent deployment.Engineering attempted to deploy the remainder of the device, and the device successfully deployed.Not enough information was provided to determine the cause of the event.The gore® viatorr® tips endoprosthesis with controlled expansion instructions for use (ifu) warns: ¿ inadvertent, partial, or failed deployment of the device or device migration may require surgical intervention.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® VIATORR® TIPS ENDOPROSTHESIS WITH CONTROLLED EXPANSION
Common Device Name
SHUNT, PORTOSYSTEMIC, ENDOPROSTHESIS
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
megan reigh
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20239614
Report Number3007284313-2024-03486
Device Sequence Number12989848
Product Code MIR
UDI-Device Identifier00733132635023
UDI-Public00733132635023
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P040027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2026
Device Catalogue NumberPTB8106275
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Initial Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown